A direct proof that (3) has generalized roundness zero

Journal article

Doust, Ian, Sanchez, Stephen and Weston, Anthony. (2015) A direct proof that (3) has generalized roundness zero. Expositiones Mathematicae. 33(2), pp. 259 - 267. https://doi.org/10.1016/j.exmath.2014.06.001
AuthorsDoust, Ian, Sanchez, Stephen and Weston, Anthony

Metric spaces of generalized roundness zero have interesting non-embedding properties. For instance, we note that no metric space of generalized roundness zero is isometric to any metric subspace of any L p-space for which 0 < p ≤ 2. Lennard, Tonge and Weston gave an indirect proof that ℓ (3) ∞ has generalized roundness zero by appealing to non-trivial isometric embedding theorems of Bretagnolle, Dacunha-Castelle and Krivine, and Misiewicz. In this paper we give a direct proof that ℓ (3) ∞ has generalized roundness zero. This provides insight into the combinatorial geometry of ℓ (3) ∞ that causes the generalized roundness inequalities to fail. We complete the paper by noting a characterization of real quasi-normed spaces of generalized roundness zero.

JournalExpositiones Mathematicae
Journal citation33 (2), pp. 259 - 267
Digital Object Identifier (DOI)https://doi.org/10.1016/j.exmath.2014.06.001
Page range259 - 267
Research GroupSchool of Education
Publisher's version
File Access Level
Permalink -


Restricted files

Publisher's version

  • 5
    total views
  • 0
    total downloads
  • 0
    views this month
  • 0
    downloads this month
These values are for the period from 19th October 2020, when this repository was created.

Export as